Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Smooth solutions to a class of free boundary parabolic problems

Authors: Olivier Baconneau and Alessandra Lunardi
Journal: Trans. Amer. Math. Soc. 356 (2004), 987-1005
MSC (2000): Primary 35K05, 35R35
Published electronically: October 6, 2003
MathSciNet review: 1984464
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We establish existence, uniqueness, and regularity results for solutions to a class of free boundary parabolic problems, including the free boundary heat equation which arises in the so-called ``focusing problem'' in the mathematical theory of combustion. Such solutions are proved to be smooth with respect to time for positive $t$, if the data are smooth.

References [Enhancements On Off] (What's this?)

  • 1. D. ANDREUCCI, R. GIANNI: Classical solutions to a multidimensional free boundary problem arising in combustion theory, Comm. Partial Differential Equations 19 (1994), 803-826. MR 95h:35248
  • 2. S. ANGENENT: Analyticity of the interface of the porous media equation after the waiting time, Proc. Amer. Math. Soc. 102 (1988), 329-336. MR 89f:35103
  • 3. C. M. BRAUNER, J. HULSHOF, A. LUNARDI: A general approach to stability in free boundary problems, J. Differential Equations 164 (2000), 16-48. MR 2001f:35438
  • 4. C. M. BRAUNER, A. LUNARDI: Instabilities in a combustion model with free boundary in $\mathbb{R}^2$, Arch. Rational Mech. Anal. 154 (2000), 157-182. MR 2001i:35293
  • 5. C. M. BRAUNER, J. HULSHOF, A. LUNARDI: A critical case of stability in a free boundary problem, J. Evol. Eqns. 1 (2001), 85-113. MR 2002f:35228
  • 6. J. D. BUCKMASTER, G. S. S. LUDFORD: Theory of Laminar Flames, Cambridge University Press, Cambridge, 1982. MR 84f:80011
  • 7. L. A. CAFFARELLI, J. L. VAZQUEZ: A free boundary problem for the heat equation arising in flame propagation, Trans. Amer. Math. Soc. 347 (1995), 411-441. MR 95e:35097
  • 8. J. ESCHER, G. SIMONETT: Maximal regularity for a free boundary problem, Nonlinear Differential Equations Appl. 2 (1995), 463-510. MR 96k:35142
  • 9. J. ESCHER, G. SIMONETT: Classical solutions of multidimensional Hele-Shaw models, SIAM J. Math. Anal. 28 (1997), 1028-1047. MR 98i:35213
  • 10. V. A. GALAKTIONOV, J. HULSHOF, J. L. VAZQUEZ: Extinction and focusing behaviour of spherical and annular flames described by a free boundary problem, J. Math. Pures Appl. 76 (1997), 563-608. MR 98h:35238
  • 11. O. A. LADYZHENSKAJA, V. A. SOLONNIKOV, N. N. URAL'CEVA: Linear and quasilinear equations of parabolic type, Nauka, Moskow 1967 (Russian). English transl.: Transl. Math. Monographs, Amer. Math. Soc., Providence, RI, 1968. MR 39:3159b
  • 12. C. LEDERMAN, J. L. V´AZQUEZ, N. WOLANSKI: Uniqueness of solution to a free boundary problem from combustion, Trans. Amer. Math. Soc. 353 (2001), 655-692. MR 2001m:35327
  • 13. L. LORENZI: Regularity and analyticity in a two-dimensional combustion model, Adv. in Differential Equations 7 (2002), 1343-1376.
  • 14. A. LUNARDI: Analytic semigroup and optimal regularity in parabolic problems, Birkhäuser-Verlag, Basel, 1995. MR 96e:47039
  • 15. A. M. MEIRMANOV: On a problem with free boundary for parabolic equations, Math. USSR Sbornik 43 (1982), 473-484. MR 83a:35059
  • 16. M. PRIMICERIO: Diffusion problems with a free boundary, Boll. Un. Mat. Ital. A (5) 18 (1981), 11-68. MR 82i:35166
  • 17. V. A. SOLONNIKOV: On the boundary value problems for linear parabolic systems of differential equations of general form, Proc. Steklov Inst. Math. 83 (1965). English transl.: Boundary Value Problems of Mathematical Physics III, O. A. Ladyzhenskaja, Ed., Amer. Math. Soc., Providence, RI (1965). MR 35:1965
  • 18. J. L. VAZQUEZ, The Free Boundary Problem for the Heat Equation with fixed Gradient Condition, Proc. Internat. Conf. ``Free Boundary Problems, Theory and Applications", Zakopane, Poland, Pitman Research Notes in Mathematics 363, pp. 277-302, 1995. MR 98h:35246

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 35K05, 35R35

Retrieve articles in all journals with MSC (2000): 35K05, 35R35

Additional Information

Olivier Baconneau
Affiliation: Division of Mathematics and Computer Science, Free University Amsterdam, De Boelelaan 1081, 1081 HV Amsterdam, The Netherlands

Alessandra Lunardi
Affiliation: Dipartimento di Matematica, Università di Parma, Via D’Azeglio 85/A, 43100 Parma, Italy

Keywords: Heat equation, free boundary problems, fully nonlinear parabolic equations
Received by editor(s): May 10, 2001
Received by editor(s) in revised form: July 12, 2002
Published electronically: October 6, 2003
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society